Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 324, NWS Jackson, MS

July 22, 2019Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2019, 6:02 PM CDT for Yazoo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2019, 6:02 PM CDT (23:02 UTC)
Expired
Jul 22, 2019, 6:34 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:52 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 22, 3:52 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
352 PM CDT Mon Jul 22 2019

.DISCUSSION...

The rest of today through tomorrow..

With the exception of a few isolated cells, storms have remained
out of our region in both the north and the south. However, that
should change over the next few hours, especially in the northwest
as coverage should begin to increase ahead of an approaching cold
front. The atmosphere will remain unstable enough to support a few
strong storms in the northern portions of the region this
afternoon but this window will close as we lose daytime heating
this evening. Rain and storms will continue to move into the
region from the north this evening and into tomorrow as the front
continues to drop into the region from the north. The heaviest
rain rates will exist just ahead of the frontal boundary but
storms and showers should have enough forward motion to prevent
any notable flash flooding concerns. However, can't count out some
localized flash flooding if some training occurs.

Cold air will begin to advect into the region behind the front.
The continuing cold air advection in the north and cloud cover and
showers in the south will help to keep temperatures well below
average through the day tomorrow with highs only getting into the
lower 80s areawide. Clouds will begin to clear from the NW
throughout the day and areas north of the I-20 should be clear by
tomorrow evening.

Tuesday night through Sunday: Come Tuesday evening the cold front
is expected to be south of our CWA but anafrontal precipitation
will continue falling over our southeast for several hours before
tapering off. Northwest flow aloft will help a >1020mb high drop
over the Central Plains and bring a cooler and much drier airmass
into our CWA. By Wednesday morning our PWATs will have been
knocked down to below three quarters of an inch areawide and
surface dew points will range from the upper 50s northwest to the
lower 60s southeast. This will result in dry weather and cooler
than normal temperatures that will last until Friday afternoon.
Our normal highs run in the lower 90s. Highs Wednesday and
Thursday will be in the 80s with a few sites reaching 90F Friday
afternoon. Morning lows normally run in the lower 70s. Morning
lows Wednesday will be in the low to mid 60s. Lows each morning
will be in the 60s as it will take until Sunday morning before
most of the area bottoms out in the lower 70s. Northerly flow
aloft will continue over our region through Friday but the surface
high to our north will shift east through the period. This will
result in a light return flow Friday that will begin to increase
low level moisture enough over our southern zones to produce
isolated storms during the afternoon and early evening hours. Deep
moisture will continue to slowly increase from the south through
the weekend with PWATs back above an inch and a half arewide by
Saturday evening. This is expected to lead to a greater coverage
of isolated to scattered mainly afternoon and evening storms over
our CWA Saturday and Sunday. /22/

&&

.AVIATION...
18Z TAF discussion:
Sites around the region will be impacted by TSRA, RA,and low CIGs
throughout the 24 forecast period as a cold front moves through
the area from the north. Confidence is high that MVFR conditions
will prevail through out the day but some sites may drop to IFR
briefly as storms begin to move in. Winds behind the front will be
from the north therefore, some site can see gusty winds in the
morning. Also, some light patchy fog may develop in the southern
part of the region just before sunrise tomorrow morning./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  82  62  85 /  55  60   7   0
Meridian      71  81  65  86 /  35  65  12   1
Vicksburg     69  82  68  84 /  63  57   2   0
Hattiesburg   71  84  67  87 /  32  64  39   4
Natchez       71  79  66  84 /  48  57   9   0
Greenville    68  82  66  84 /  68  20   0   0
Greenwood     68  82  62  84 /  67  45   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3
Hazardous weather outlook, Jul 22, 3:54 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
354 PM CDT Mon Jul 22 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
354 PM CDT Mon Jul 22 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 22, 4:18 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 PM CDT Mon Jul 22 2019

LAZ009-MSZ040-041-222145-
East Carroll LA-Sharkey MS-Issaquena MS-
418 PM CDT Mon Jul 22 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH...
NORTHWESTERN ISSAQUENA AND WEST CENTRAL SHARKEY COUNTIES UNTIL 445 PM
CDT...

At 417 PM CDT, Meteorologists were tracking a strong thunderstorm
near Shelburn, or near Lake Providence, moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lake Providence around 430 PM CDT.
  Fitler around 445 PM CDT.

Other locations impacted by this storm include Mayersville and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3301 9111 3301 9106 3281 9083 3264 9116
      3290 9131 3291 9131
TIME...MOT...LOC 2117Z 326DEG 14KT 3290 9115

NF
Special weather statement, Jul 22, 4:46 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT Mon Jul 22 2019

LAZ009-MSZ040-041-222215-
East Carroll LA-Sharkey MS-Issaquena MS-
446 PM CDT Mon Jul 22 2019

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND SOUTHERN SHARKEY COUNTIES UNTIL
515 PM CDT...

At 446 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rolling Fork to near Lake
Providence. Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Transylvania and Fitler around 510 PM CDT.
  Onward and Alsatia around 515 PM CDT.

Other locations impacted by these storms include Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 9087 3286 9074 3284 9076 3282 9076
      3281 9074 3282 9073 3281 9069 3280 9071
      3279 9072 3277 9069 3276 9069 3275 9072
      3276 9073 3274 9074 3256 9123 3279 9127
TIME...MOT...LOC 2146Z 334DEG 15KT 3288 9094 3278 9118

NF
Special weather statement, Jul 22, 5:25 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
525 PM CDT Mon Jul 22 2019

MSZ035-036-041-042-222300-
Sharkey MS-Humphreys MS-Yazoo MS-Holmes MS-
525 PM CDT Mon Jul 22 2019

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HOLMES...
NORTHWESTERN YAZOO...SOUTHEASTERN HUMPHREYS AND EAST CENTRAL SHARKEY
COUNTIES UNTIL 600 PM CDT...

At 524 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Thornton to 6 miles north of Holly
Bluff. Movement was southeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Thornton around 540 PM CDT.
  Coxburg and Tolarville around 600 PM CDT.

Other locations impacted by these storms include Eden and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3304 9006 3269 9064 3291 9078 3315 9036
TIME...MOT...LOC 2224Z 307DEG 14KT 3307 9042 3291 9068

NF
Special weather statement, Jul 22, 5:58 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CDT Mon Jul 22 2019

MSZ042-222330-
Yazoo MS-
558 PM CDT Mon Jul 22 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 630
PM CDT...

At 558 PM CDT, Meteorologists were tracking a strong thunderstorm
near Yazoo City, moving southeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tinsley around 620 PM CDT.
  Little Yazoo around 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3286 9036 3276 9020 3263 9044 3276 9053
TIME...MOT...LOC 2258Z 322DEG 8KT 3282 9043

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:19 PM CDTSpecial Weather StatementJANHolmes26 min
Jul 22, 4:18 PM CDTSpecial Weather StatementJANIssaquena27 min
Jul 22, 4:46 PM CDTSpecial Weather StatementJANIssaquena, Sharkey29 min
Jul 22, 5:25 PM CDTSpecial Weather StatementJANYazoo35 min
Jul 22, 5:58 PM CDTSpecial Weather StatementJANYazoo32 min
Jul 22, 6:28 PM CDTSpecial Weather StatementJANMadison32 min
Jul 21, 7:04 PM CDTSpecial Weather StatementJANMorehouse26 min
Jul 21, 7:33 PM CDTSpecial Weather StatementJANMorehouse27 min
Jul 22, 6:40 PM CDTSpecial Weather StatementJANTensas35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.